Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 28, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 27, 2006, 4:23 PM EDT for Brevard County, Florida. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2006, 4:23 PM EDT (20:23 UTC)
- Expired
- Jun 27, 2006, 5:15 PM EDT
- In force
- 52 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 32 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.4 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2013 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 272026 SVRMLB FLC009-272115- /O.NEW.KMLB.SV.W.0028.060627T2023Z-060627T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 425 PM EDT TUE JUN 27 2006 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BREVARD COUNTY IN FLORIDA THIS INCLUDES THE CITIES OF...ROCKLEDGE...PORT SAINT JOHN...MERRITT ISLAND...PORT CANAVERAL...COCOA BEACH...COCOA...CAPE CANAVERAL * UNTIL 515 PM EDT * AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM FROM COCOA TO MERRITT ISLAND...MOVING EAST AT 10 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... COCOA BEACH AND CAPE CANAVERAL BY 430 PM EDT JETTY PARK AND PORT CANAVERAL BY 435 PM EDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. LAT...LON 2846 8081 2824 8074 2826 8051 2856 8053 $$ RL
1 follow-up statement
000 WWUS52 KMLB 272051 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 450 PM EDT TUE JUN 27 2006 FLC009-272115- /O.CON.KMLB.SV.W.0028.000000T0000Z-060627T2115Z/ BREVARD FL- 450 PM EDT TUE JUN 27 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR CENTRAL BREVARD COUNTY... AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR VIERA... ...MOVING EAST AT 5 TO 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... PINEDA AND SUNTREE BY 500 PM PORTIONS OF MERRITT ISLAND JUST NORTH OF THE PINEDA CAUSEWAY BY 510 PM LAT...LON 2846 8081 2819 8076 2823 8051 2856 8053 $$ RL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:33 PM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 27, 2:33 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 233 PM EDT TUE JUN 27 2006 .DISCUSSION... TONIGHT... SHOWERS AND STORMS DEVELOPED RATHER EARLY TODAY DUE TO ABUNDANT HEATING WITHIN A MOIST ENVIRONMENT. LESSER DEVELOPMENT WAS NOTED OVER THE SOUTH WHERE SLIGHTLY DRIER AIR HAS BEEN IN PLACE. THE ORGANIZED LINE OF STORMS MOVING OFFSHORE ATTM IN BREVARD AND VOLUSIA COUNTIES SHOULD BE THE MAIN AREA OF INTEREST FOR THE REMAINDER OF THE AFTERNOON AS ADTL ACTIVITY HAS ONLY BEEN SPOTTY IN NATURE OVER THE INTERIOR. FOR THE EVENING PKG WILL KEEP HIGHER RAIN CHANCES ALONG THE COAST WHERE A LATE SEA BREEZE AND THUNDERSTORM OUTFLOW WITHIN A RELATIVELY UNCONTAMINATED ENVIRONMENT WL ALLOW FOR STORMS TO DEVELOP THROUGH SUNSET. PREFERRED AREAS WILL BE ALONG THE TREASURE COAST AS WELL AS OKEECHOBEE COUNTY ISOLATED ACTIVITY OVER INTERIOR. WED...LOW LEVEL RIDGE AXIS WILL LIFT NORTH FROM THE FL STRAITS AND REACH CENT FL. THIS WILL ALLOW THE ECSB TO DEVELOP EARLIER AND PENTRATE FARTHER INLAND. HAVE RAISED POPS A BIT TO 50% AS PWATS REMAIN HIGH (1.8-2.0) AND STEERING FLOW REMAINS WESTERLY. BEYOND WED...GFS SHOWS A WEAK INVERTED TROUGH BISECTING THE WESTERN ATLC RIDGE THU AND FRI. SOMEWHAT DECREASED MOISTURE SHOULD LOWER PRECIP COVERAGE LATE WEEK BUT REMAINING NEAR CLIMO. LIGHT WINDS WILL ALLOW SEA BREEZE TO DEVELOP AND MOVE INLAND. RIDGE AXIS REASSERTS ITSELF THIS WEEKEND NORTH OF THE AREA WITH DEEPENING ONSHORE FLOW. GFS IS CONSISTENT IN BRINGING DEEPER MOISTURE NORTHWARD INTO THE AREA BY SUNDAY INCREASING THE STORM COVERAGE FOR THE LATTER PART OF THE HOLIDAY WEEKEND. && .MARINE...ASIDE FROM LOCALLY HIGHER WINDS AND SEAS NEAR STORMS MOVING OFFSHORE UNTIL SHORTLY AFTER SUNSET EXPECT WIND WAVES NEAR 2-3 FT AND DECREASING FURTHER LATE. LOW LEVEL RIDGE AXIS WILL LIFT NORTH TO CENTRAL FL WED AND REACH NORTH OF THE WATERS LATE THIS WEEK INTO THE WEEKEND. WINDS WILL GENERALLY REMAIN AOB 15KT/3 FT...THOUGH THERE WILL BE SOME LOCAL ENHANCEMENT OF WINDS/SEAS BY THE SEA BREEZE. && .AVIATION...ISOLD/SCT IFR IN TSRA THROUGH 00Z. GRADUAL CLEARING AFT 01Z WITH ISOLD SHOWERS ALONG THE COAST THROUGH 03Z. PREVAILING VFR OVERNIGHT WITH LCL STRATUS REDUCING CIGS NR 2K FT OVER INTERIOR NEAR DAYBREAK. && .PRELIMINARY POINT TEMPS/POPS... DAB 73 90 73 89 / 30 50 20 30 MCO 74 93 73 93 / 20 50 20 30 MLB 72 89 73 88 / 30 50 20 30 VRB 72 90 74 89 / 30 50 20 30 && .MLB WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...PENDERGRAST LONG TERM....KELLY
Hazardous weather outlook, Jun 27, 6:21 AM EDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 621 AM EDT TUE JUN 27 2006 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 272230- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 621 AM EDT TUE JUN 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT ...THUNDERSTORM IMPACT... AN UNSTABLE AIRMASS OVER FLORIDA WILL ALLOW SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS EAST CENTRAL FLORIDA TODAY. THESE STORMS WILL MOVE TO THE EAST- NORTHEAST AT 10 TO 15 MPH AS THEY FORM IN THE AFTERNOON HOURS. THE PRIMARY STORM THREAT TODAY WILL BE FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES...ESPECIALLY IN AREAS JUST WEST OF CAPE CANAVERAL AND IN AREAS BETWEEN LAKE OKEECHOBEE AND THE ATLANTIC OCEAN. SMALL HAIL WILL BE POSSIBLE AS WELL...ALONG WITH THE POSSIBILITY OF A THOUGH ONE OR TWO OF THEM MAY GENERATE A BRIEF FUNNEL CLOUD OR TORNADO. MOVE INDOORS AT THE FIRST SIGN OF A STORM. ...FLOOD IMPACT... HEAVY RAINS MAY OCCUR THIS AFTERNOON...ESPECIALLY ALONG THE COAST... AS NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS DEVELOP IN THE AFTERNOON HOURS. AREAS THAT HAVE RECEIVED HEAVY RAIN OVER THE LAST TWO DAY WILL BE PRONE TO MINOR FLOODING. DRIVERS SHOULD SLOW DOWN WHEN ENCOUNTERING ANY WATER PONDING ON THE ROADS. ...WATERSPOUT IMPACT... SHOWERS AND THUNDERSTORMS THAT FORM OVER THE PENINSULA THIS AFTERNOON WILL MOVE EAST-NORTHEAST AROUND 15 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING BRIEF WATERSPOUTS...MAINLY SOUTH OF CAPE CANAVERAL...AS THEY MOVE ACROSS THE IMMEDIATE COAST AND INTO THE ATLANTIC. BOATERS SHOULD KEEP A CLOSE WATCH ON THE WEATHER TODAY...ESPECIALLY IF TRAVELING OVER THE INTRACOASTAL OR NEAR SHORE ATLANTIC WATERS. IF A WATERSPOUT IS SIGHTED...SAIL PARALLEL TO ITS PATH. ...MARINE THUNDERSTORM IMPACT... THUNDERSTORMS WILL INCREASE OVER THE PENINSULA DURING THE EARLY AFTERNOON HOURS AND WILL MOVE TOWARD THE COAST AROUND 15 KNOTS. STORMS THAT MOVE OFFSHORE SOUTH OF THE CAPE MAY ALSO HAVE A SEA BREEZE IN PLACE TO HELP ENHANCE THE LOCAL STORM ENVIRONMENT. SOME OF THE STORMS MAY BECOME STRONG...CAPABLE OF PRODUCING SURFACE WIND GUSTS IN EXCESS OF 34 KNOTS. BOATERS SHOULD KEEP A CLOSE EYE ON THE WEATHER THIS AFTERNOON AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD A LIGHTNING STORM THREATEN YOUR AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED AFTERNOON THUNDERSTORMS WILL CONTINUE THROUGH THE WEEK. DEADLY CLOUD TO GROUND LIGHTING WILL BE THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. BRAGAW
In the hours before
Special weather statement, Jun 27, 12:32 PM EDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1232 PM EDT TUE JUN 27 2006 FLZ045-046-271715- ORANGE-SEMINOLE- 1232 PM EDT TUE JUN 27 2006 ...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH OVER WESTERN ORANGE COUNTY... AT 1232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS AND DEADLY LIGHTNING FROM APOPKA TO 6 MILES SOUTHWEST OF ANIMAL KINGDOM... MOVING EAST AT 15 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS INCLUDE BAY HILL...PINE CASTLE...BELLE ISLE AND DOCTOR PHILLIPS...EVENTUALLY METRO ORLANDO. JP
Special weather statement, Jun 27, 1:17 PM EDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 117 PM EDT TUE JUN 27 2006 FLZ045-046-271800- ORANGE-SEMINOLE- 117 PM EDT TUE JUN 27 2006 ...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL HAIL OVER ORANGE COUNTY...SEMINOLE COUNTY... AT 108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL STRONG STORMS FROM ALTAMONTE SPRINGS TO ORLANDO AND DOCTOR PHILLIPS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL...MOVING NORTHEAST AT 15 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS AND SMALL HAIL INCLUDE PINE CASTLE...BELLE ISLE...WINTER SPRINGS AND SEA WORLD.
Special weather statement, Jun 27, 2:19 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 219 PM EDT TUE JUN 27 2006 FLZ141-147-271900- COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY- 219 PM EDT TUE JUN 27 2006 ...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH AND EXCESSIVE LIGHTNING OVER NORTHERN BREVARD COUNTY...SOUTHEASTERN VOLUSIA COUNTY... AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM EDGEWATER TO MIMS...MOVING EAST AT 20 MPH. THESE STORMS WILL BE COLLIDING WITH AN OUTFLOW BOUNDARY OVER MERRITT ISLAND WILDLIFE REFUGE. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS INCLUDE OAK HILL...MERRITT ISLAND WILDLIFE REFUGE AND APOLLO BEACH. KELLY
Special weather statement, Jun 27, 4:15 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 415 PM EDT TUE JUN 27 2006 FLZ047-147-272100- NORTHERN BREVARD COUNTY-SOUTHERN BREVARD COUNTY- 415 PM EDT TUE JUN 27 2006 ...STRONG STORM CAPABLE OF PRODUCING FUNNEL CLOUDS OVER SOUTHERN BREVARD COUNTY... AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING FUNNEL CLOUDS AND STRONG WIND GUSTS OVER COCOA...MOVING NORTHEAST AT 10 MPH. DANGEROUS LIGHTNING AND SMALL HAIL ARE ALSO POSSIBLE. THE STORM WILL MOVE ACROSS THE INDIAN RIVER ONTO MERRITT ISLAND BETWEEN ROUTE 520 AND ROUTE 528. THE SAFEST PLACE TO BE IS INSIDE A STURDY STRUCTURE. STAY INSIDE UNTIL THE STORM PASSES. RL
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 1:41 PM EDT | Special Marine Warning | MLB | 94 min | |
| Jun 27, 3:25 PM EDT | Special Marine Warning | MLB | 95 min | |
| Jun 27, 3:52 PM EDT | Special Marine Warning | MLB | 83 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.